Mississippi, 2013

Damaging Wind in Mississippi, August 5, 2013

August 5, 2013 · NWS MOB · 1 event in 1 county or zone

Thunderstorms developed across southeast Mississippi and produced strong winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed across southeast Mississippi and produced strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 5, 2:55 PM CST, 50 minutes earlier.

Area forecast discussion, Aug 5, 2:55 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT MON AUG 5 2013

.SHORT TERM [TONIGHT THROUGH SUNDAY AFTERNOON]...THE CENTRAL GULF
COAST REMAINS IN A NORTHWEST UPPER LEVEL FLOW PATTERN BETWEEN A
RIDGE OVER THE SOUTH CENTRAL STATES AND A BROAD TROUGH OVER THE THE
EAST COAST. THIS WILL LEAD TO CONTINUED HOT CONDITIONS WITH
SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS.
THUNDERSTORM COVERAGE WILL RAPIDLY DECREASE AFTER SUNSET THIS
EVENING WITH ANOTHER VERY MUGGY NIGHT ON TAP WITH LOWS IN THE LOW TO
MID 70S WITH UPPER 70S NEAR THE COAST. HOT AND HUMID CONDITIONS
CONTINUE ON TUESDAY WITH HIGHS IN THE MID 90S AND HEAT INDEX VALUES
OF 103 TO 107. DAYTIME HEATING WILL COMBINE WITH A DEEPLY TROPICAL
AIRMASS WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES TO
GENERATE MORE SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY. THE
HIGHEST POPS WILL BE ACROSS WEST AND SOUTHWEST AREAS WITH LOWER POPS
ACROSS THE NORTHEAST WHERE SOME DRIER AIR IS LOCATED. /13

[TUESDAY NIGHT THROUGH WEDNESDAY NIGHT]...THE STALLED SURFACE
BOUNDARY ACROSS THE FORECAST AREA WILL BE WASHED-OUT AS A SURFACE
RIDGE REBUILDS ACROSS THE WESTERN ATLANTIC...SOUTHEAST STATES AND
THE NORTHEAST GULF OF MEXICO. THE UPPER LEVEL HIGH PRESSURE OVER THE
SOUTHERN PLAINS WITH AN EASTWARD EXTENSION OF AN UPPER RIDGE ALONG
THE NORTHERN GULF REGION WILL LIFT SLIGHTLY NORTHWARD AND BECOME
ELONGATED FROM TEXAS TO THE WESTERN ATLANTIC AS AN UPPER LOW MOVES
OVER THE CARIBBEAN SEA. DESPITE THE PRESENCE OF THE RIDGE AXIS...NWP
SOLUTIONS ARE IN PRETTY DECENT AGREEMENT WITH KEEPING A DECENT
AMOUNT OF MOISTURE IN PLACE ACROSS OUR FORECAST AREA. WE WILL
STILL SEE UPPER LEVEL DISTURBANCES APPROACHING FROM THE NORTH ON
WEDNESDAY AND FROM THE NORTHEAST ON THURSDAY...RESULTING IN A
CONTINUATION OF SCATTERED TO NUMEROUS DAYTIME SHOWERS AND
THUNDERSTORMS. SOME OF STRONGER STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. EXPECTING
MAINLY ISOLATED TO LOW END SCATTERED COVERAGE BOTH NIGHTS.

SLIGHTLY HIGHER THAN NORMAL TEMPERATURES WILL OCCUR ON WEDNESDAY
WITH HIGHS INLAND AREAS RANGING FROM 92 TO 96 DEGREES...AND AROUND
90 DEGREES ALONG THE BEACHES. THE HOT AND HUMID CONDITIONS WILL
AGAIN ALLOW HEAT INDICES TO RANGE FROM 100 TO 105 DURING THE
AFTERNOON. LOWS BOTH SUNDAY AND MONDAY NIGHTS WILL BE IN THE LOW TO
MID 70S WITH UPPER 70S AT THE BEACHES. /22

&&

.LONG TERM [THURSDAY THROUGH MONDAY]...THE ELONGATED UPPER LEVEL
RIDGE AXIS WILL REMAIN STRETCHED FROM TEXAS...ACROSS THE GULF
COAST/SOUTHEAST STATES...AND INTO THE WESTERN ATLANTIC THURSDAY
THROUGH THE WEEKEND. SOLUTIONS ALSO SHOW AN UPPER LEVEL LOW PUSHING
WESTWARD ACROSS THE CENTRAL AND SOUTHERN GULF OF MEXICO FRIDAY
THROUGH SUNDAY. SCATTERED TO NUMEROUS DAYTIME CONVECTION STILL LOOKS
PROBABLE ACROSS MUCH OF OUR CWFA THURSDAY AFTERNOON...WITH
SCATTERED COVERAGE ACROSS MUCH OF OUR CWFA ON FRIDAY...BUT RAIN
CHANCES MAY LOWER BY THE WEEKEND AS SOME DRIER MID LEVEL AIR ARRIVES
ON THE NORTHERN SIDE OF THE UPPER LOW...AND ALSO WITH A SECONDARY
UPPER LEVEL RIDGE THAT MAY BUILD OVER THE SOUTHEASTERN U.S.
OTHERWISE...THE AFTERNOON HEAT/HUMIDITY WILL REMAIN INTACT THROUGH
THE COURSE OF THE EXTENDED FORECAST PERIOD...WITH ONLY MINOR
FLUCTUATIONS IN DAILY MAX/MIN TEMPERATURES EXPECTED. /21 /22

&&

.AVIATION [06.00Z KMOB/KBFM/KPNS TAF ISSUANCE]...MAINLY VFR
CONDITIONS OVERNIGHT INTO TUESDAY MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING AND
AFTERNOON HOURS ON TUESDAY. /13

&&

.MARINE...A RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE NORTHERN
AND CENTRAL GULF OF MEXICO THROUGH THE WEEK. THIS WILL MAINTAIN
GENERALLY LIGHT WINDS AND CALM SEAS. LOCALLY HIGHER WINDS AND SEAS
CAN BE EXPECTED NEAR SHORE WITH THE AFTERNOON SEA BREEZE AND WITH
ANY THUNDERSTORMS. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  96  75  94  75 /  20  50  20  50  10
PENSACOLA   78  94  78  92  77 /  20  50  20  30  10
DESTIN      80  92  79  91  78 /  20  40  20  30  10
EVERGREEN   71  97  73  94  72 /  20  50  30  60  10
WAYNESBORO  72  94  74  96  74 /  20  50  20  50  05
CAMDEN      70  96  74  94  73 /  20  40  20  60  10
CRESTVIEW   71  96  73  93  72 /  10  40  30  60  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 5, 4:49 AM CST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
549 AM CDT MON AUG 5 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
549 AM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL CLIMB TO 105 TO 108 DEGREES THIS AFTERNOON ALONG
AND SOUTH OF THE INTERSTATE 10 CORRIDOR...INCLUDING ALONG THE
BEACHES. HEAT INDICES OF 100 TO 105 ARE EXPECTED FURTHER INLAND.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE WESTERN PORTIONS PF THE REGION TODAY. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES OF 100 TO 105 ARE EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION EACH DAY THROUGH THE OUTLOOK PERIOD. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...IN ADDITION TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-061200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
549 AM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT.
LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED NEAR ANY STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN ANY MARINE STORMS
DURING THE OUTLOOK. FREQUENT LIGHTNING ACTIVITY ALSO LIKELY IN
STRONGER STORMS.

In the hours before

Special weather statement, Aug 5, 3:27 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
427 PM CDT MON AUG 5 2013

ALZ052-MSZ067-076-052230-
WASHINGTON AL-WAYNE MS-GREENE MS-
427 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE AND NORTHEASTERN
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...NORTHWESTERN WASHINGTON
COUNTY IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT...

AT 422 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF WAYNESBORO...OR 7 MILES NORTHWEST OF BUCKATUNNA...AND MOVING
SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         TIBBIE...             FRUITDALE...
  CHATOM...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Aug 5, 3:30 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT MON AUG 5 2013

ALZ063-052230-
LOWER MOBILE AL-
430 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 530 PM CDT...

AT 427 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
GRAND BAY...OR 8 MILES NORTHWEST OF CODEN...AND MOVING SOUTHEAST AT
10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN DAUPHIN ISLAND...
  CENTRAL DAUPHIN ISLAND...                   CODEN...
  GRAND BAY...          BAYOU LA BATRE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 8.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Aug 5, 3:34 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
434 PM CDT MON AUG 5 2013

ALZ061-063-052230-
UPPER MOBILE AL-LOWER MOBILE AL-
434 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 530 PM CDT...

AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF MIDTOWN MOBILE...OR NEAR I10 AND I65...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     EASTERN DAUPHIN ISLAND...
  DOWNTOWN MOBILE...    TILLMANS CORNER...    THEODORE...
  I10 AND I65...        BELLE FONTAINE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 13 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 6.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED.
PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL
WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Aug 5, 3:36 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CDT MON AUG 5 2013

ALZ052-061-MSZ067-076-052230-
WASHINGTON AL-WAYNE MS-GREENE MS-UPPER MOBILE AL-
436 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND
NORTHEASTERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...WASHINGTON
AND NORTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 530
PM CDT...

AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF WAYNESBORO...OR NEAR BUCKATUNNA...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CITRONELLE...         STATE LINE...         BUCKATUNNA...
  VINEGAR BEND...       TIBBIE...             MCINTOSH...
  FRUITDALE...          DEER PARK...          CHATOM...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Aug 5, 3:44 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CDT MON AUG 5 2013

ALZ061-063-052245-
UPPER MOBILE AL-LOWER MOBILE AL-
444 PM CDT MON AUG 5 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 545 PM CDT...

AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
REGIONAL AIRPORT IN WEST MOBILE...OR 7 MILES NORTH OF SEMMES...AND
MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    TILLMANS CORNER...    SEMMES...
  PRICHARD...           I65 AND US 45...      I65 AND I165...
  I65 AND AL 158...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 11 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 14.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

The radar

The Mobile radar (KMOB), 110 km away, was scanning. The volume nearest the first event began at 21:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
August 5, 3:45 PM CST to 3:47 PM CST
Where
Wayne County, Winchester
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.620, -88.600

Winds estimated at 60 mph downed large trees on power lines. Also caused roof damage to the shed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475441.